Weird Wednesday – January 17, 2017 – Steroid Reaction

Does anyone else have strange reactions to steroids? 
My strange reaction is apparently an insatiable need to chew fibrous material.

I don’t know what made me think of this today, but I remember during my 2006 chemo, they gave me some type of steroid to combat nausea.  All I can remember was wanting to eat everything in the house.  I was absolutely ravenous!  The worst craving was apparently fiber.  I found that out one day when my then-husband came into the living room and caught me literally gnawing on the arm of the couch.

Then, a couple years ago – I can’t remember if it was from my mastectomy or from my twisted ankle (they happened a week apart), but I was once again given steroids, and I was sitting at my desk and I literally gnawed an entire pack of Post-It notes.

Mind you, I didn’t swallow any of these things, just the insatiable need to chew fiber was uncontrollable.

Anyone else have a weird reaction to steroids or medication?